Absolute Stability and Conditional Stability in General Delayed Differential Equations

Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 37)


Some recent results for analyzing the stability of equilibrium of delay differential equations are reviewed. Systems of one or two equations in general form are considered, and the criterions for absolute stability or conditional stability are given explicitly. The results show how the stability depends on both the instantaneous feedback and the delayed feedback.



Partially supported by NSF grant DMS-1022648 and Shanxi 100-talent program.


  1. 1.
    Chen, S., Shi, J., Wei, J.: Time delay induced instabilities and Hopf bifurcations in general reaction-diffusion systems. J. Nonlinear Sci. 23(1), 1–38 (2013).MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Chen, S., Shi, J., Wei, J.: The effect of delay on a diffusive predator–prey system with Holling type-II predator functional response. Comm. Pure Appl. Anal. 12(1), 481–501 (2013)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chen, S., Wei, J., Shi, J.: Global stability and Hopf bifurcation in a delayed diffusive Leslie-Gower predator–prey system. Int. J. Bifurcat. Chaos 22(3), 1250061 (2012)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Erneux, T.: Applied Delay Differential Equations, vol. 3 of Surveys and Tutorials in the Applied Mathematical Sciences. Springer, New York (2009)Google Scholar
  5. 5.
    Hadeler, K.P., Ruan, S.: Interaction of diffusion and delay. Discrete Contin. Dyn. Syst. Ser. B 8(1), 95–105 (2007)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Hale, J.K., Verduyn Lunel, S.M.: Introduction to Functional-Differential Equations, vol. 99 of Applied Mathematical Sciences. Springer, New York (1993)Google Scholar
  7. 7.
    Huang, W.: Global dynamics for a reaction-diffusion equation with time delay. J. Differ. Equat. 143(2), 293–326 (1998)MATHCrossRefGoogle Scholar
  8. 8.
    Hutchinson, G.E.: Circular causal systems in ecology. Ann. N. Y. Acad. Sci. 50(4), 221–246 (1948)CrossRefGoogle Scholar
  9. 9.
    Kuang, Y., Smith, H.L.: Global stability in diffusive delay Lotka-Volterra systems. Differ. Integr Equat. 4(1), 117–128 (1991)MathSciNetMATHGoogle Scholar
  10. 10.
    Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics, vol. 191 of Mathematics in Science and Engineering. Academic Press, Boston, MA (1993)Google Scholar
  11. 11.
    Lenhart, S.M., Travis, C.C.: Global stability of a biological model with time delay. Proc. Am. Math. Soc. 96(1), 75–78 (1986)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Pao, C.V.: Dynamics of nonlinear parabolic systems with time delays. J. Math. Anal. Appl. 198(3), 751–779 (1996)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Ruan, S.: Absolute stability, conditional stability and bifurcation in Kolmogorov-type predator–prey systems with discrete delays. Q. Appl. Math. 59(1), 159–173 (2001)MATHGoogle Scholar
  14. 14.
    Ruan, S.: Delay differential equations in single species dynamics. Delay Differential Equations and Applications, vol. 205 of NATO Sci. Ser. II Math. Phys. Chem., pp. 477–517. Springer, Dordrecht (2006)Google Scholar
  15. 15.
    Ruan, S.: On nonlinear dynamics of predator–prey models with discrete delay. Math. Model. Nat. Phenom. 4(2), 140–188 (2009)MathSciNetMATHGoogle Scholar
  16. 16.
    Seirin Lee, S., Gaffney, E.A., Monk, N.A.M.: The influence of gene expression time delays on Gierer-Meinhardt pattern formation systems. Bull. Math. Biol. 72(8), 2139–2160 (2010)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Smith, H.: An Introduction to Delay Differential Equations with Applications to the Life Sciences, vol. 57 of Texts in Applied Mathematics. Springer, New York (2011)Google Scholar
  18. 18.
    Su, Y., Wei, J., Shi, J.: Hopf bifurcation in a diffusive logistic equation with mixed delayed and instantaneous density dependence. J. Dyn. Differ. Equat. 24(4), 897–925 (2012).MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Turing, A.M.: The chemical basis of morphogenesis. Phil. Trans. R. Soc. Lond. Ser. B Biol. Sci. 237(641), 37–72 (1952)CrossRefGoogle Scholar
  20. 20.
    Wu, J.: Theory and Applications of Partial Functional-Differential Equations, vol. 119 of Applied Mathematical Sciences. Springer, New York (1996)Google Scholar
  21. 21.
    Yi, F., Wei, J., Shi, J.: Bifurcation and spatiotemporal patterns in a homogeneous diffusive predator–prey system. J. Differ. Equat. 246(5), 1944–1977 (2009)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of MathematicsCollege of William and MaryWilliamsburgUSA

Personalised recommendations